MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-1520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint inserter/compressor showed and instrument with repeated use, as identified by surface scratches and implant engagement interface wear marks.The pin of the instrument distal tip was fractured where it connects with the instrument handle.A functionality assessment was not performed due to the damaged condition of the returned inserter/compressor, which was removed from distributable inventory.It may be possible that application of excessive compression force may have contributed to the instrument's distal tip fracturing from the device.This can be exacerbated by placement of the implant too far anterior, which is where the anatomy slopes.This can cause the instrument to see increased transverse forces on the pin, as well as a bending moment introduced by the implant trying to rest against the anatomy.There has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer received notification on 3/08/2022 of a system inserter/compressor that malfunctioned during a surgical procedure.It was reported that one of the distal tips of the instrument fractured while compressing interspinous plates into place and securing the plates.There were no known patient complications associated with this complaint.The procedure was successfully completed with an alternate available instrument.The complaint instrument arrived at the manufacturer for assessment on 3/10/2022.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key14029759
Report Number3005031160-2022-00016
Device Sequence Number4628753
Product Code PEK
UDI-Device IdentifierM697X06015201
UDI-PublicM697X06015201
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-1520
Device Lot Number21179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight75 KG